MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD PHOENIX PMIC/ID-108; SYSTEM, TEST, AUTOMATED, ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION

BECTON, DICKINSON & CO. (SPARKS) BD PHOENIX PMIC/ID-108; SYSTEM, TEST, AUTOMATED, ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION
Model Number 448608
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported while testing with bd phoenix¿ pmic/id-108 an unspecified panel was used with different swabs and staph identifications did match.Multiple attempts have been made to obtain additional information, the customer has not responded.
 
Additional Manufacturer Narrative
Investigation: this complaint is due to misidentification of staphylococcus aureus as staphylococcus epidermidis when using pmic/id 108 (448608), however the batch number was not reported therefore is unknown.No lab reports, information on the complaint batch number, product returns or isolates were provided for investigation.To investigate, a total of five (5) retention panels from an available batch (batch # 0112330) were tested using the following isolates: in house strains of s.Aureus (4757 and a43300) as well as qc isolates of s.Aureus (a29213, 7146 and a25923) on a phoenix 100 instrument.All panels yielded the correct identification result of staphylococcus aureus.This complaint is not confirmed.The phoenix¿ user¿s manual states identification accuracy of 95.6% and 95.4% for gram-negative and gram-positive organisms respectively.A review of quality notifications was unable to be performed as no batch number was provided.A review of prior complaints was unable to be performed as no batch number was provided.Complaint trending was performed and a trend was found for this defect (s.Aureus identifying as s.Epidermidis) in january 2020.Based on the severity and rate of the defect, a corrective and preventive action (capa) investigation was not initiated.Bd id/ast plant quality will continue to monitor for trends associated with this defect, including changes in severity and rate.
 
Event or Problem Description

Brand Name
BD PHOENIX PMIC/ID-108
Common Device Name
SYSTEM, TEST, AUTOMATED, ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
MDR Report Key11404870
Report Number1119779-2021-00417
Device Sequence Number11895154
Product Code LON
UDI-Device Identifier30382904486083
UDI-Public30382904486083
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number448608
Device Catalogue Number448608
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/11/2021
Supplement Date Received by Manufacturer04/05/2021
Initial Report FDA Received Date03/03/2021
Supplement Report FDA Received Date04/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1